Re: Empty sella syndrome, causing low T, high prolactin, can i get off TRT?
I guess that you are 26? If so then unless you really have to be on TRT. TRY and not go any further just yet. (This is my opinion based on the research that I have done) I am in the same boat as you..But maybe a little worse as I am 37 and my thyroid labs are all over the place..i.e TSH from between 3 - 7. My testosterone was a little below yours before starting TRT too, my LH and FSH were also very low before starting any TRT. Which makes it look like my Pituitary.. Although my testes way well now be shot too.. (but I don't know this because I never had any clomid.
But from what I can see, before you started TRT your LH and FSH were fine i.e high (screaming at your testes to make more testosterone). Your prolactin was high.. twice over the range -the same as mine. But that has become normal too now. maybe the clomid but I'm not sure..?
Don't believe what ANY doctor tells you about not being shutdown. ANY amount of testosterone WILL shutdown ALL of your own supply that is a fact. For the first few days you will feel the benefits of TRT. This is because your body still has it's own supply plus the extra T being supplied through the gel. But your body once seeing the extra supply. Will completely shut down your own and you will then be reliant upon the gel. Your Testes will atrophy without taking HCG. Important if you want to have kids. TRT is never to be used without warning you about this.
This is where I feel I was let down. They never really went into all of this. TRT is for life, it's not something to take or leave. Once you are shutdown it makes it alot more difficult to get your own Testosterone back up and running especially the longer you are on TRT.
My advice, look for a different doctor if they think this will not shut your own testosterone down.. they are inept. Find a good endo.
I am trying to stop TRT as soon as my prolactin comes down to normal. I will have been on TRT for approx 9-10 months at this point. It will take at least a couple of months for my body to make its own again (if it ever will now). This is going to hurt... do not end up in my boat if you can help it.
Get them to look at WHY your testes are not supplying the goods because as far as I can see your pituitary is not at fault (you have high lh and fsh..this is good!) maybe a urologist to look at getting your testes checked out. Your testes gave out a good level of T when on clomid.
If you want to stay on TRT then you will need to adjust your dose definitely to a higher amount of gel. But this is for life and if you are young, maybe take a year or so now you are diagnosed to try ALL or any alternatives to getting your own supply working. IF it doesn't then you can always fall back on it as a last shot. But I would not give up without a fight.
To get off TRT you just need to stop and let your body try and make it's own again.
Good luck mate
Last edited by moderator2; 12-06-2011 at 10:57 AM.
Reason: please do not post a commercial website, for any reason.